MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. INVISALIGN RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 1011
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".After clinical analysis if the mentioned adverse event (mobility that will end in tooth loss #9) it is noted on initial records that the mentioned tooth had a pre-existing buccal recession and swollen gingiva, same as tooth #10 and #11.No initial x-rays were submitted to evaluate the alveolar bone, periodontal ligament among other structures.When the treating doctor was asked how is the event related to the use of the product they answered: retainers were too tight.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the required a tooth extraction (permanent damage) and the invisalign system aligners were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported patient presents tooth mobility and will require tooth extraction of tooth #9.No additional information is available at this time.

Brand Name
INVISALIGN RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key21920625
Report Number2953749-2025-00965
Device Sequence Number8907647
Product Code DYT
UDI-Device Identifier00816063020011
UDI-Public(01)00816063020011(10)0195481577(13)240904(91)2151465501R
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1011
Device Lot Number195481577
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age60 YR
Patient SexFemale